Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Problems from Medtronic Stimulator?

JeanetteJeanette Posts: 3
edited 06/11/2012 - 1:51 PM in Spinal Cord Stimulation
I had my permanent stimulator put in last Monday. Everything is going great! Pain decreased by about 90%! All this is wonderful, but last night I had this sensation of a tightness in both wrists. I looked down and on the inside of both wrists, there was this blackness. I apparently have had vein burst in both at the same time. I have been advised to turn off my stimulator untill I go in Wednesday to get staples out.

I really hope I get to keep my stimulator. Has anyone else had anything like this happen?

Thanks in advance for any posts.
advertisement
1

Comments

  • I haven't ever heard of this - but am very excited you are getting so much relief from your stim. Is it in your neck then? Do your wrists hurt?

    I'm sure others will sound off too, but we will be curious about what conditions lead you to get a stimulator, how your trial went, etc.

    Best-
    Mack
  • There's a lot of data that shows how neurostimulation can actually increase blood flow in certain situations. What you are describing sounds pretty weird and I will be interested to hear what the doc has to say. I'm wondering if it is from IV sticks associated with your surgery instead of anything caused by the stimulator itself. Or if it is from restraints used during surgery. I remember them positioning my arms and then securing them so I would move. Many many thoughts as to what it may be from. Please keep us informed.

    Glad to hear that you are getting such great relief. Is it for cervical or lumbar problems? Would like to hear your story of what led up to you getting an SCS. We are all learning so much from the experiences of others, it would be great to get more insight from your experiences.

    Welcome to Spine Health,

    "C"
  • I had my IV on the back of my hand and if they tied my arms during surgery, I didn't know it. I was completely knocked out.

    My pain is in my lumbar, hips, and down each leg, even to the big toe.

    As of now, my pain dr. is saying to keep it turned off untill tomorrow when I go back to his office to get the staples pulled. At that time, they hope to hear something back from Medtronics about this unusual situation.

    I surely hope it has nothing to do with it, as I am having such relief using it.

    I have had it turned off the last 2 days and thi pain is again unbearable. I have entertained the thought of turning it back on, but am afraid to untill I get the go-ahead.

    Keep me in your thoughts and if anyone has anything more, I would welcome anything.
  • Of blood "leakage" do not necessarily show where the damage has occurred.
    It is very possible that the combination of needle sticks and being tied could be the reason for the leakage.

    I know that with each of my progressively worse shoulder surgeries I turned black, Blue, purple and even a really disturbing green color a long way from the surgery sites.

    With any luck you are just seeing the aftermath of the surgery and all will be well. I hope so anyway.

    90% relief is great!
  • It's also possible for some of the medications put in through the IV can cause problems. I ended up with drug induced vasculitis after my last surgery (mid-February) and one of my hands was so swollen and sore, I started to wonder if they had somehow managed to break my wrist while positioning me for the surgery :o but that didn't make any sense because my other hand was also swollen and sore, just to a lesser degree.

    I've never had that happen before, so my doctor went through my records to determined what drugs were used during that surgery compared to previous surgeries and listed the 2 drugs he found as allergies, just to insure they're never given to me again.


  • Well, I went to my Dr. today. Had staples out, got new programs, and a nice visit with the Medtronic Tech. They don't seem to know why I had these veins burst in both wrists (at the same time). I haven't had anymore episodes of that, thank goodness.

    The general thinking was to not worry about it. My unit is now back on and I am loving it. I just hope nothing more comes again like this.

    As of right now, my pain is very tolerable. I wish everyone had the same results that I am having.

    Thanks to you all that answered my question. You are the nicest and most caring people!
  • That is wonderful news!
  • Not fully programmed. Just not working well. I have lots of hardware in my back and hips and it just doesn't seem to reach where I need it. I have had 2 fusions, elbow and hips replaced. Do you think it might work better when I get the rest of the programs?? I am truly out of gas. Does recharging your battery at your site still hurt? I'm so excited for all of you who have found relief.

  • I got my Stimulator on December 10th 2012. Before even the recovery period was finished one of my leads failed. so my dr and the medtronic rep decided to just turn that side off and use just 1 lead to avoid another surgery before i have even recovered from the first one. Then at about 11 months after my surgery my stimulation started jumping up and down on it's own. i would just turn it on and it would get weaker and stronger without me touching the remote. and right about 1 year after surgery it stopped working and taking a charge. My Dr told me that Medtronic will not pay to replace this obviously faulty equipment. Has anyone come across 1 or more or all of these problems? this thing works very well when it's working, but am i going to have to go through this surgery every year to keep it working? Can anybody give me any answers at all?
  • TerriPTerriP Posts: 303
    edited 02/09/2014 - 3:12 PM
    no, but Im getting so disillusioned with Medtronic. Beginning to understand why the reps wont read this site or forum. I have met people here who I THOUGHT had faulty equipment paid for by the manufacturer, do not know which one???
advertisement
Sign In or Register to comment.